Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

A Fixed point theorem for periodic maps on locally symmetric manifolds


Author: S. Weinberger
Original publication: Algebra i Analiz, tom 29 (2017), nomer 1.
Journal: St. Petersburg Math. J. 29 (2018), 43-50
MSC (2010): Primary 54H20; Secondary 54H25
DOI: https://doi.org/10.1090/spmj/1481
Published electronically: December 27, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some fixed point results indicated in the title are established.


References [Enhancements On Off] (What's this?)

  • [AS] M. Atiyah and G. Segal, The index of elliptic operators. II, Ann. of Math. (2) 87 (1968), 531-545. MR 0236951
  • [BCH] P. Baum, A. Connes, and N. Higson, Classifying space for proper actions and $ K$-theory of group $ C^*$-algebras, Contemp. Math., vol. 167, Amer. Math. Soc., Providence, RI, 1994, pp. 240-291. MR 1292018
  • [BW] J. Block and S. Weinberger, Arithmetic manifolds of positive scalar curvature, J. Differential Geom. 52 (1999), no. 2, 375-406. MR 1758300
  • [Bo1] A. Borel, Euvres: collected papers. Vol. II. 1959-1968, Springer, Heidelberg, 1983. MR 725853
  • [Bo2] -, Seminar on transformation groups, Ann. of Math. Stud., vol. 46, Princeton Univ. Press, Princeton, NJ, 1960. MR 0116341
  • [BFMW] J. Bryant, S. Ferry, W. Mio, and S. Weinberger, The topology of homology manifolds, Ann. of Math. (2) 143 (1996), no. 3, 435-467. MR 1394965
  • [CS] S. Cappell and S. Shaneson, Nonlinear similiarity, Ann. of Math. (2) 113 (1981), no. 2, 315-355. MR 607895
  • [ChW] S. Chang and S. Weinberger, Topological nonrigidity of nonuniform lattices, Comm. Pure Appl. Math. 60 (2007), no. 2, 282-290. MR 2275330
  • [D] M. Davis, Groups generated by reflections and aspherical manifolds not covered by Euclidean space, Ann. of Math. (2) 117 (1983), no. 2, 293-324. MR 690848
  • [EL] A. Edmonds and R. Lee, Compact Lie groups which act on Euclidean space without fixed points, Proc. Amer. Math. Soc. 55 (1976), no. 2, 416-418. MR 0420672
  • [FR] E. Floyd and R. Richardson, An action of a finite group on an n-cell without stationary points, Bull. Amer. Math. Soc. 65 (1959), 73-76. MR 0100848
  • [Fo] J. Fowler, Thesis, Univ. Chicago, 2011.
  • [HP] W. C. Hsiang and W. Pardon, When are topologically equivalent orthogonal transformations linearly equivalent? Invent. Math. 68 (1982), no. 2, 275-316. MR 666164
  • [K] G. Kasparov, Equivariant $ KK$-theory and the Novikov conjecture, Invent. Math. 91 (1988), no. 1, 147-201. MR 918241
  • [Ke] S. Kerckhoff, Nielsen realization problem, Ann. of Math. (2) 117 (1983), no. 2, 235-265. MR 690845
  • [MR] I. Madsen and M. Rothenberg, On the classification of $ G$-spheres. I. Equivariant transversality, Acta Math. 160 (1988), no. 1-2, 65-104. MR 926525
  • [O] R. Oliver, Fixed-point sets of group actions on finite acyclic complexes, Comment. Math. Helv. 50 (1975), 155-177. MR 0375361
  • [RW1] J. Rosenberg and S. Weinberger, An equivariant Novikov conjecture. $ K$-Theory 4 (1990), no. 1, 29-53. MR 1076524
  • [RW2] -, Higher $ G$-signatures for Lipschitz manifolds. $ K$-Theory 7 (1993), no. 2, 101-132. MR 1235284
  • [SY] R. Schoen and S. T. Yau, Compact group actions and the topology of manifolds with nonpositive curvature, Topology 18 (1979), no. 4, 361-80. MR 551017
  • [Se] G. Segal, Equivariant $ K$-theory, Inst. Hautes Études Sci. Publ. Math. 34 (1968), 129-151. MR 0234452
  • [T] N. Teleman, The index of signature operators on Lipschitz manifolds, Inst. Hautes Études Sci. Publ. Math. 58 (1983), 39-78. MR 720931
  • [We1] S. Weinberger, Variations on a theme of Borel, 2016, Preprint; Cambridge Univ. Press (to appear).
  • [We2] -, Group actions and higher signatures, Proc. Nat. Acad. Sci. USA 82 (1985), no. 5, 1297-1298. MR 873231

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 54H20, 54H25

Retrieve articles in all journals with MSC (2010): 54H20, 54H25


Additional Information

S. Weinberger
Affiliation: Department of Mathematics University of Chicago 5801 S Ellis Ave Chicago, IL 60637 USA
Email: shmuel@math.uchicago.edu

DOI: https://doi.org/10.1090/spmj/1481
Keywords: Aspherical manifolds, rigidity theorems, Borel conjecture, Smith theory
Received by editor(s): November 11, 2016
Published electronically: December 27, 2017
Additional Notes: The author is partially supported by an NSF grant
Dedicated: To Yuri Burago, a small token of appreciation for your beautiful works
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society